MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LINEAR HIP; LINEAR, LATERAL, REDUCED NECK, SZ 15, W/P2 COATING

ENCORE MEDICAL L.P. LINEAR HIP; LINEAR, LATERAL, REDUCED NECK, SZ 15, W/P2 COATING
Model Number 425-99-015
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - unknown reason.
 
Event or Problem Description
Revision surgery - patient fell and dislocated.Surgeon replaced with constrained liner.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as dislocation after a fall.The previous surgery and the surgery detailed in this event occurred 4 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were kept by facility and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #425-99-015, linear, lateral, reduced neck, sz 15, w/p2 coating documents that out of 12 parts lot 1 item was rejected and scrapped.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation after a fall.There were no findings during this evaluation that indicate the reported devices were defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell", and due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions, incorrect implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
LINEAR HIP
Common Device Name
LINEAR, LATERAL, REDUCED NECK, SZ 15, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key12063425
Report Number1644408-2021-00637
Device Sequence Number11816784
Product Code LPH
UDI-Device Identifier00888912079020
UDI-Public(01)00888912079020
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120241
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number425-99-015
Device Catalogue Number425-99-015
Device Lot Number580G1062
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-364 LOT 869B1189; 932-36-752 LOT 813N2072; 400-03-364 LOT 869B1189; 932-36-752 LOT 813N2072
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR